Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 30, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 10, 2006, 6:17 PM CDT for Dickson County, Humphreys County, Tennessee. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2006, 6:17 PM CDT (23:17 UTC)
- Expired
- Aug 10, 2006, 8:15 PM CDT
- In force
- 118 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Dickson County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 102318 FFWOHX TNC043-085-110115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 617 PM CDT THU AUG 10 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN DICKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DICKSON EAST CENTRAL HUMPHREYS COUNTY IN TENNESSEE * UNTIL 815 PM CDT * AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MORE THAN 2 INCHES OF RAINFALL IN ONE HOUR OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCEWEN AND BURNS EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3613 8766 3599 8768 3601 8730 3615 8723 $$ JLM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:33 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 10, 2:33 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 233 PM CDT THU AUG 10 2006 .SHORT TERM...(THROUGH SAT) CURRENT...CONVECTION HAS FIRED UP OVER SW COUNTIES...MOST LIKELY ASSOCIATED WITH OUTFLOW BOUNDARY FROM YESTERDAY. OTHER STORMS OCCURRING TO OUR N AND NW...ALSO FROM OUTFLOW BOUNDARIES. OVER CWA...WHERE SUNSHINE HAS HAD MOST INFLUENCE...TEMPS HAVE CLIMBED INTO MID 90S AND HEAT INDICES OF 100 TO 105 QUITE COMMON. OUTFLOW BOUNDARIES TO OUR N AND NW MAY BE PLAYERS LATER TONITE...MAINLY OVER NORTHERN COUNTIES WHERE WILL HAVE A LITTLE HIER POP. MAIN PROBLEM WILL BE HEAVY RAIN AND STRONG ACCOMPANYING DOWNDRAFT WINDS. ON FRI...MUCH WELCOME RELIEF FROM HEAT AS APPEARS MAY GET ACTUAL FROPA...IF GFS IS RIGHT. WILL GO WITH LIKELY POPS...AND THEN LOWER POPS FOR FRI NITE AND SAT. HAVE ALSO LOWERED TEMPS QUITE A BIT FOR FRI NITE...AND ESPECIALLY SAT. MID 80S SAT WILL SEEM LIKE A COLD WAVE. .LONG TERM... UPPER RIDGE STARTS BUILDING BACK INTO MID STATE SUN AND BEYOND WITH WARMING TEMPS AND ONLY LO CHANCE DIURNAL POPS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 75 88 68 84 / 40 60 20 10 CLARKSVILLE 73 87 65 84 / 40 60 10 10 CROSSVILLE 70 82 66 78 / 40 60 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Aug 10, 5:00 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 500 PM CDT THU AUG 10 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-111030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 500 PM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE FOR THE REST OF THIS AFTERNOON AND TONIGHT. THE MAIN THREAT IS STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY FOR LATE THIS AFTERNOON AND TONIGHT. END/ORCHANIAN
In the hours before
Special weather statement, Aug 10, 4:33 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 433 PM CDT THU AUG 10 2006 TNZ008-009-029-102205- MACON-SUMNER-TROUSDALE- 433 PM CDT THU AUG 10 2006 DOPPLER WEATHER RADAR INDICATED A VERY STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUST OF 40 TO 45 MPH JUST WEST OF GALLATIN AT 4:25 PM. THIS THUNDERSTORM WAS MOVING EAST AT 15 MPH AND SHOULD REACH THE WESTERN PART OF TROUSDALE COUNTY BY 5:00 PM. EXPECT SHALLOW ROOTED TREES TO BE BLOWN DOWN AND ISOLATED POWER OUTAGES AS WELL. RAINFALL WILL BE ABOUT 1.5 INCHES IN AN HOUR. EXPECT PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND USE EXTRA CARE TO AVOID HYDROPLANING. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:03 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 27 min |
| Aug 10, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 26 min |
| Aug 10, 2:05 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| Aug 10, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 52 min |
| Aug 10, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 30 min |
| Aug 10, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 29 min |
| Aug 10, 5:35 PM CDT | Flash Flood Warning | OHX | Benton, Humphreys | 115 min |
| Aug 10, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 30 min |
| Aug 10, 5:58 PM CDT | Flash Flood Warning | OHX | Sumner | 3 hr |
| Aug 10, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 46 min |
| Aug 10, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton | 23 min |
| Aug 10, 6:24 PM CDT | Flash Flood Warning | OHX | Wilson | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.